Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 27, 2009, 5:16 AM CDT for 4 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 5:16 AM CDT (10:16 UTC)
- Expired
- Apr 27, 2009, 6:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bosque County, TX, Erath County, TX, Hood County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:27 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 27, 3:27 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 327 AM CDT MON APR 27 2009 .DISCUSSION... A COUPLE OF IMPULSES EMBEDDED IN SOUTHWEST FLOW ALOFT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTH TEXAS TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE NEAR THE UPPER LEVEL SUPPORT WHICH WILL EFFECT MAINLY THE SOUTHERN ZONES THIS MORNING. THE SECOND IMPULSE SHOULD TRACK A BIT FURTHER NORTH AND BRING A BETTER CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20 THIS AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RESPECTABLE LOW LEVEL WINDS WILL MAINTAIN A POTENTIAL FOR SEVERE STORMS TODAY...ESPECIALLY THIS AFTERNOON...WHEN THE MID LEVEL CAP SHOULD WEAKEN SIGNIFICANTLY. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS SINCE LOW LEVEL DIRECTIONAL SHEAR SHOULD BE MARGINAL. STORM CHANCES SHOULD DECREASE FROM SOUTHWEST TO NORTHEAST WITH THE DEPARTING WAVE. HOWEVER...A WEAK COLD FRONT WILL CROSS THE RED RIVER OVERNIGHT AND KEEP THUNDERSTORM CHANCES HIGH...ESPECIALLY IN THE NORTH. LOCALLY HEAVY RAINFALL SHOULD BE THE PRIMARY HAZARD OVERNIGHT. THE COLD FRONT WILL STALL OVER NORTH TEXAS TUESDAY AND STORM CHANCES WILL CONTINUE. THE REMAINDER OF THE WEEK WILL REMAIN UNSETTLED WITH MULTIPLE IMPULSES FORECAST TO MOVE ACROSS THE REGION. THE BEST STORM CHANCES WILL MOST LIKELY BE FRIDAY THROUGH SUNDAY WHEN ANOTHER COLD FRONT MOVES INTO THE REGION. WILL LEAVE CHANCE POPS FOR NOW DUE TO TIMING UNCERTAINTIES...BUT OVERALL SOME MUCH NEEDED RAINFALL SHOULD DAMPEN NORTH TEXAS SOIL THROUGH THE WEEK. THE WIND THIS MORNING WILL BE RATHER GUSTY AS SOME MOMENTUM FROM A 50+ KNOT LOW LEVEL JET MIXES DOWN. HOWEVER...THE STRONG WINDS WILL BE LOCALIZED AND ONLY BRIEFLY STRONG AND GUSTY SO WILL NOT ISSUE A WIND ADVISORY AT THIS TIME. WE WILL BE KEEPING A CLOSE EYE THIS THROUGH THE MORNING IN CASE THE STRONGER WINDS BECOME MORE WIDESPREAD. TEMPERATURES THROUGH THE WEEK WILL BE RATHER SEASONAL WITH HIGHS MAINLY IN THE 70S TO LOWER 80S AND LOWS GENERALLY IN THE 60S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 65 79 65 80 / 80 60 40 40 30 WACO, TX 81 69 83 68 82 / 60 40 30 20 20 PARIS, TX 76 64 75 64 76 / 80 70 50 50 50 DENTON, TX 77 65 77 67 80 / 80 60 40 40 30 MCKINNEY, TX 76 65 78 65 79 / 80 70 40 40 40 DALLAS, TX 78 67 79 68 80 / 80 60 40 40 30 TERRELL, TX 79 67 79 67 80 / 70 60 40 30 40 CORSICANA, TX 79 67 80 67 80 / 60 50 30 30 30 TEMPLE, TX 80 68 82 68 81 / 60 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 91/79
Hazardous weather outlook, Apr 27, 4:32 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT MON APR 27 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 432 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING MAINLY WEST OF INTERSTATE 35 AND REGION-WIDE THIS AFTERNOON.
In the hours before
Special weather statement, Apr 27, 4:09 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 AM CDT MON APR 27 2009
TXZ158-270945-
BELL TX-
409 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BELTON...MOVING NORTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT
RESORT...NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.
WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING.
LAT...LON 3088 9764 3092 9783 3104 9791 3107 9791
3132 9742 3125 9734 3128 9728 3127 9726
3100 9708 3090 9726 3077 9731 3076 9733
TIME...MOT...LOC 0909Z 219DEG 27KT 3099 9744
DUNNSpecial weather statement, Apr 27, 4:33 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 AM CDT MON APR 27 2009
TXZ130-141-271000-
ERATH TX-COMANCHE TX-
433 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COMANCHE COUNTY
SOUTHERN ERATH COUNTY
AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUBLIN...MOVING NORTHEAST AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...GUSTINE AND
STEPHENVILLE.
WIND GUSTS TO 50 MPH AND HALF-INCH DIAMETER HAIL CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3203 9862 3241 9802 3225 9794 3219 9793
3210 9786 3193 9818 3191 9820 3185 9816
3184 9816 3172 9842
TIME...MOT...LOC 0933Z 239DEG 28KT 3203 9820
DUNNSpecial weather statement, Apr 27, 4:46 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT MON APR 27 2009
TXZ142-143-271015-
HAMILTON TX-MILLS TX-
446 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HAMILTON COUNTY
MILLS COUNTY
AT 445 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF SAN SABA...MOVING NORTHEAST AT
35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3171 9847 3169 9845 3176 9832 3156 9812
3135 9865 3137 9872 3140 9871 3141 9874
3139 9875 3151 9896
TIME...MOT...LOC 0945Z 243DEG 29KT 3146 9865The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:09 AM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Apr 27, 4:33 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 27 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | FWD | Bell, Milam | 50 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 55 min |
| Apr 27, 5:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 64 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 54 min |
| Apr 27, 6:30 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| Apr 27, 6:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 3 hr |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 75 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 27, 6:59 AM CDT | Tornado Warning | FWD | Lampasas | 46 min |
| Apr 27, 7:01 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:02 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:06 AM CDT | Flash Flood Warning | FWD | Dallas | 114 min |
| Apr 27, 7:21 AM CDT | Flash Flood Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 114 min |
| Apr 27, 7:43 AM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Apr 27, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Apr 27, 7:49 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 26 min |
| Apr 27, 7:57 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 78 min |
| Apr 27, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 33 min |
| Apr 27, 8:09 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 36 min |
| Apr 27, 8:21 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Apr 27, 8:38 AM CDT | Tornado Warning | FWD | Henderson, Navarro | 52 min |
| Apr 27, 8:50 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 55 min |
| Apr 27, 9:09 AM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| Apr 27, 9:10 AM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 50 min |
| Apr 27, 9:15 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 27, 9:30 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 60 min |
| Apr 27, 9:42 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 108 min |
| Apr 27, 9:47 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 39 min |
| Apr 27, 10:07 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone | 3 hr |
| Apr 27, 11:32 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, McLennan, Mills | 3 hr |
| Apr 27, 1:48 PM CDT | River Flood Warning | FWD | Coryell | 7 hr |
| Apr 27, 2:35 PM CDT | Areal Flood Warning | FWD | Lampasas | 90 min |
| Apr 27, 3:11 PM CDT | River Flood Warning | FWD | Lampasas | 17 hr |
| Apr 27, 6:45 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.